Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 27, NWS Cheyenne, WY

May 25, 2014Goshen County, Wyoming; Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 25, 2014, 2:26 PM MDT for Goshen County, Wyoming; Sioux County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2014, 2:26 PM MDT (20:26 UTC)
Expired
May 25, 2014, 3:30 PM MDT
In force
64 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Sioux County, NE, Goshen County, WY

The radar

The Cheyenne radar (KCYS), 154 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 8.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2014-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2014-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1713 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WUUS55 KCYS 252026
SVRCYS
NEC165-WYC015-252130-
/O.NEW.KCYS.SV.W.0027.140525T2026Z-140525T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
226 PM MDT SUN MAY 25 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHEASTERN GOSHEN COUNTY IN SOUTHEAST WYOMING...

* UNTIL 330 PM MDT

* AT 224 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
  AGATE FOSSIL BEDS NATIONAL MONUMENT...AND MOVING WEST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRAIRIE CENTER AROUND 325 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4235 10424 4258 10425 4251 10387 4237 10388
TIME...MOT...LOC 2027Z 091DEG 11KT 4243 10398

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
2 follow-up statements
784 
WWUS55 KCYS 252046
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
246 PM MDT SUN MAY 25 2014

NEC165-WYC015-252130-
/O.CON.KCYS.SV.W.0027.000000T0000Z-140525T2130Z/
GOSHEN WY-SIOUX NE-
246 PM MDT SUN MAY 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
SIOUX AND NORTHEASTERN GOSHEN COUNTIES UNTIL 330 PM MDT...

AT 244 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
AGATE FOSSIL BEDS NATIONAL MONUMENT...AND MOVING WEST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRAIRIE CENTER AROUND 330 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4235 10424 4258 10425 4251 10387 4237 10388
TIME...MOT...LOC 2046Z 091DEG 11KT 4243 10398

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
308 
WWUS55 KCYS 252057
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
257 PM MDT SUN MAY 25 2014

NEC165-WYC015-252107-
/O.CAN.KCYS.SV.W.0027.000000T0000Z-140525T2130Z/
GOSHEN WY-SIOUX NE-
257 PM MDT SUN MAY 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SIOUX AND
NORTHEASTERN GOSHEN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4235 10424 4258 10425 4251 10387 4237 10388
TIME...MOT...LOC 2057Z 091DEG 11KT 4243 10403

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:56 AM MDT, 8 hours 30 minutes earlier.

Area forecast discussion, May 25, 5:56 AM MDT, 8 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
556 AM MDT SUN MAY 25 2014

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 428 AM MDT SUN MAY 25 2014

LATEST WATER VAPOR SATELLITE LOOP SHOWS A VIGOROUS UPPER-LEVEL
LOW LIFTING NORTHEAST ACROSS THE FOUR CORNERS REGION EARLY THIS
MORNING. THIS TREND HAS BEEN WELL ADVERTISED IN THE MODELS OVER
THE PAST FEW DAYS...BUT IT DOES APPEAR TO BE A LITTLE AHEAD OF
SCHEDULE. SHOULD SEE THIS SYSTEM CONTINUE TO LIFT NORTHEAST INTO
THE CENTRAL ROCKIES AND HIGH PLAINS BY THIS AFTN AHEAD OF A SHORT
WAVE DISTURBANCE OVER THE EASTERN NPAC. AS SUCH...POTENTIAL FOR
HEAVY RAIN AND FLASH FLOODING THIS AFTN STILL DOMINATE THE WEATHER
HEADLINES THROUGH THE PERIOD.

PATCHY FOG AND OTHERWISE LOW CEILINGS HAVE BEEN OBSERVED OVER THE
PLAINS OVERNIGHT. KIMBALL WAS REPORTING VISIBILITIES DOWN TO ONE
QUARTER OF A MILE AT 230 AM MDT AND AM SEEING SOME HINTS OF LOWER
VISIBILITY ELSEWHERE ON AREA WEBCAMS. MOIST SOUTHERLY FLOW IN THE
LLVLS WILL KEEP T-TD SPREADS LESS THAN 3 DEG F...SO CONTINUED THE
MENTION OF PATCHY FOG IN THE FCST. EXPANDED THAT AREA INTO THE
PLATTE RIVER VALLEY AS WOULD EXPECT SOUTHEAST WINDS TO FUNNEL UP
THE VALLEY IN THE PRESENCE OF A WEAK PRESSURE GRADIENT. COLUMN
DRIES QUITE A BIT AFTER 15Z...SO DO NOT EXPECT FOG TO LAST VERY
LONG MUCH LIKE PREVIOUS DAYS.

MID AND UPPER-LEVEL DYNAMICS WILL IMPROVE TREMENDOUSLY OVER THE
AREA THROUGH THE DAY WITH THE APPROACHING LOW. 700-500 MILLIBAR
THETA-E RIDGE AXIS/TROWAL FEATURE ON THE BACK SIDE IS EVIDENT ON
INFRARED SATELLITE WITH PRECIP SHIELD CURRENTLY OVER THE WESTERN
THIRD OF CO. THE MODELS ARE IN EXCELLENT AGREEMENT BRINGING THIS
FEATURE INTO OUR WESTERN AND NORTHERN ZONES BY AFTN. STILL HAVE
SOME UNCERTAINTY WITH THE IMPACT OF THE MIDLVL DRY SLOT PROGGED
TO MOVE INTO OUR SOUTHEAST ZONES. COULD HAVE SOME MORE CIRRUS BLOW
OFF FROM CONVECTION OVER THE SOUTHERN PLAINS. BUT IF NOT...THIS
WOULD SUPPORT SLIGHTLY STRONGER DIURNAL HEATING AND PTNL FOR MORE
WIDESPREAD AFTN CONVECTION AS THE HRRR MIGHT SUGGEST. HOWEVER THE
GREATEST COVERAGE WILL BE TO THE WEST IN THE MORE PRONOUNCED 700
TO 300 MILLIBAR MOISTURE. THE WESTERN FOCUS OF THIS EVENT SUPPORTS
THE FLASH FLOOD WATCH FOR THE MOUNTAINS. SINCE THE UPPER LOW IS
EJECTING OUT SO EARLY...THE GFS SUGGESTS THE FLOW ALOFT MAY BE A
FEW KTS STRONGER AND STORM MOTIONS WILL NOT BE STATIONARY...BUT
STILL NOT MOVING ALL THAT QUICKLY. STRONGER FLOW COULD ALSO MEAN
BETTER STORM ORGANIZATION AND MORE EFFICIENT RAIN PRODUCERS. FCST
SOUNDINGS STILL SHOW TALL/SKINNY CAPE PROFILES AND PW VALUES ARE
WELL OVER A HALF INCH FOR MUCH OF THE AREA. EVEN THOUGH THE GFS
AND ECMWF ARE IN MUCH BETTER AGREEMENT WITH HIGHER QPF OVER A MORE
WIDESPREAD AREA...SUSPECT SOUTHERN PLAINS CONVECTION WILL ROB A
BIT OF THE MOISTURE AND KEEP COVERAGE FROM BECOMING ANYTHING MORE
THAN SCATTERED TO NUMEROUS. STILL...COULD BE QUITE A DANGEROUS
SITUATION OF HEAVY RAIN FALLS ON EXISTING SNOWPACK.

WARMER AND DRIER THROUGH THE REMAINDER OF THE FCST PERIOD WITH
ONLY ISOLATED SHOWERS AND TSTMS EXPECTED. MODELED CAPE VALUES ARE
LESS THAN 200 J/KG DURING THIS TIME...SO THE THREAT FOR ANY
STRONGER STORMS WILL BE NIL. GFS AND ECMWF BOTH SHOW A THERMAL
RIDGE AXIS BUILDING INTO THE CWA ON MON...BECOMING MUCH MORE
PRONOUNCED BY TUE AFTN WITH H7 TEMPS RANGING FROM AROUND 14 C
ABOVE RWL TO 10 C OVER THE WESTERN PANHANDLE. SOME MOS GUIDANCE IS
SHOWING TEMPS APPROACHING 90 IN THE VALLEYS...BUT DID NOT GO QUITE
THAT WARM GIVEN THE NORTHERLY COMPONENT TO THE LOW TO MID LVL FLOW
ON THE EAST SIDE OF THE RIDGE.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 428 AM MDT SUN MAY 25 2014

AN UPPER LEVEL RIDGE WILL AMPLIFY OVER THE ROCKIES TUESDAY NIGHT
THROUGH WEDNESDAY AS ANOTHER DEEP UPPER LOW DIGS INTO THE PAC NW.
DRY SOUTHWEST FLOW WILL MOVE OVERHEAD AS THE RIDGE BUILDS AND 700 MB
TEMPS WILL INCREASE TO BETWEEN 10 AND 14C ON WEDNESDAY WITHIN THIS
WAA PATTERN. RESULTING MAX TEMPS WILL ONCE AGAIN BE WITHIN THE 80S
ACROSS THE EASTERN PLAINS...AND WILL ALSO INCREASE TO THE UPPER 70S
TO LOW 80S ACROSS THE WEST. EVEN IN THE HIGHER ELEVATIONS ABOVE 9000
FT...TEMPERATURES LOOK TO INCREASE WELL INTO THE 60S AND POSSIBLY
THE 70S. THESE WARM TEMPS WILL CONTINUE TO ACCELERATE SNOWMELT IN
THE HIGH PEAKS...AND THUS EXPECT RAPID RUNOFF INTO AREA STREAMS AND
RIVERS WITH DOWNSTREAM FLOODING ALONG THESE RIVERS AN INCREASING
CONCERN. A WEAK SHORTWAVE LOOKS TO MOVE ACROSS THE ROCKIES ON
WEDNESDAY AS WELL...BUT CONVECTION WILL REMAIN MINIMAL DUE TO
MARGINAL MOISTURE MOVING OVERHEAD.

THE UPPER RIDGE WILL BEING TO SHIFT EASTWARD ON THURSDAY WITH SW
WINDS ALOFT INCREASING A BIT AND ADVECTING IN MORE MID/UPPER LEVEL
MOISTURE AND SHORTWAVE ENERGY. TEMPS WILL AGAIN BE WIDESPREAD 70S
AND 80S WITH A BETTER LIKELIHOOD OF AFTERNOON SHOWERS AND
THUNDERSTORMS FOR MUCH OF THE CWA. 00Z MODELS CONTINUE TO SHOW A
BATCH OF MOISTURE FROM THE SOUTHEAST PACIFIC STREAM UP INTO THE
FORECAST AREA FOR FRIDAY...SO WILL MAINTAIN CHANCE POPS FOR
AFTERNOON TSTMS. THE UPPER TROUGH WILL REMAIN PARKED ALONG THE WEST
COAST THROUGH SATURDAY UNTIL A STRONGER SUBTROPICAL JET PUSHES
ONSHORE AND INTO THE DESERT SOUTHWEST LATE SATURDAY INTO SUNDAY.
THEREFORE...WILL CONTINUE TO SEE ENERGETIC AND MOIST SOUTHWEST FLOW
OVER THE ROCKIES AND WILL KEEP A GOOD CHANCE FOR SHOWERS AND STORMS
FOR SATURDAY. COULD SEE A RETURN OF MODERATE TO HEAVY RAIN WITH THIS
ACTIVITY DUE TO THE TROPICAL MOISTURE SOURCE. DIFFLUENT UPPER LEVEL
FLOW WILL MOVE OVERHEAD AS THE JET APPROACHES ON SUNDAY...SO COULD
SEE AN INCREASED COVERAGE OF CONVECTION DEVELOP THROUGH THE DAY.
SO...AFTER A BRIEF BREAK IN STORM ACTIVITY MIDWEEK...AN ACTIVE
PATTERN WILL RETURN TO THE FORECAST AREA THROUGH THE WEEKEND.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 555 AM MDT SUN MAY 25 2014

AREAS OF IFR-VLIFR CIGS AND VSBYS DEVELOPED EARLY THIS MORNING
FOR MANY AREAS ACROSS THE EASTERN PLAINS IN MOIST EAST-SOUTHEAST
SFC FLOW. WILL SEE CONDITIONS STEADILY IMPROVE THROUGH 14-16Z.
ANOTHER ROUND OF SHOWERS AND TSTORMS IS ANTICIPATED THIS
AFTERNOON ACROSS THE ENTIRE FORECAST AREA...WITH MODERATE TO HEAVY
RAIN POSSIBLE ALONG AND WEST OF THE LARAMIE RANGE. MVFR CONDITIONS
LOOK LIKELY IN THE HEAVIER ACTIVITY THIS AFTERNOON...WHICH WILL
DIMINISH THROUGH THE EVENING. VFR CONDITIONS ARE THEN LIKELY
TONIGHT FOR MANY AREAS. THE EXCEPTION WILL BE AT KLAR AND KCYS
WHERE WEAK NNE UPSLOPE WINDS MAY PRODUCE LOW STRATUS AND FOG EARLY
MONDAY MORNING.

&&

.FIRE WEATHER...
ISSUED AT 428 AM MDT SUN MAY 25 2014

MINIMAL FIRE WEATHER CONCERNS. A FAIRLY MOIST AIR MASS WILL REMAIN
IN PLACE THROUGH THE REMAINDER OF THE WEEKEND...WITH SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED ALONG AND WEST OF A
CHEYENNE TO CHADRON LINE ON SUN AFTN AND EARLY EVE. HEAVY RAIN AND
SMALL HAIL WILL BE POSSIBLE FROM THIS ACTIVITY. WARMER AND DRIER
WEATHER WILL RETURN EARLY NEXT WEEK. HOWEVER WINDS WILL BE ON THE
LIGHT SIDE THROUGH THE PERIOD. MORE THUNDERSTORMS IN THE OFFING BY
LATE THIS WEEK. FUELS ARE IN GREEN UP FOR MUCH OF THE AREA...ALSO
LIMITING FIRE CONCERNS.

&&

.HYDROLOGY...
ISSUED AT 428 AM MDT SUN MAY 25 2014

SIGNIFICANT SNOWMELT IS ALREADY OCCURRING ACROSS MUCH OF THE SNOWY
AND SIERRA MADRE MOUNTAINS IN RESPONSE TO THE RECENT WARM WEATHER
PATTERN IN PLACE OVER THE AREA. THIS HAS PUSHED WATER LEVELS ABOVE
FLOOD STAGE AT THE LARAMIE RIVER AT LARAMIE AND THE NORTH PLATTE
RIVER AT SARATOGA. CONTINUED WARM TEMPERATURES TODAY WILL COMBINE
WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO PRODUCE
CONTINUED RIVER RISES ALONG MAJOR MAIN STEM RIVERS AND TRIBUTARIES
OVER THE NEXT 24 HOURS...WITH ADDITIONAL AREAS POSSIBLY EXCEEDING
FLOOD STAGE BY THIS EVENING. A FLOOD WATCH REMAINS IN EFFECT
THROUGH MONDAY FOR THE VALLEYS AND BASINS ADJACENT TO THE SOURCE
OF THE SNOWMELT. DEEP SNOW PACK STILL EXISTS OVER THE SNOWY AND
SIERRA MADRE MOUNTAIN RANGES. HEAVY RAIN ON THIS SNOW WILL CREATE
A THREAT FOR FLASH FLOODING...INCLUDING DANGEROUS MUD SLIDES AND
DEBRIS FLOWS AS SNOW COULD MELT RAPIDLY. A FLASH FLOOD WATCH WILL
REMAIN IN EFFECT THROUGH THE MID EVENING HOURS ON SUN FOR THE HIGH
COUNTRY. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE FOR THE HIGH
PLAINS...BUT THE THREAT IS TOO ISOLATED TO JUSTIFY THE EXPANSION
OF THE WATCH. REFER TO FFACYS FOR THE LATEST PUBLIC INFORMATION ON
THE FLOODING POTENTIAL. WARNING INFORMATION CAN BE FOUND UNDER
FLWCYS AND FLSCYS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WYZ103-112-114.

     FLOOD WATCH FROM NOON MDT TODAY THROUGH MONDAY AFTERNOON FOR
     WYZ105-109-110-113-115.

NE...NONE.
&&

SHORT TERM...HAMMER
LONG TERM...RJM
AVIATION...RJM
FIRE WEATHER...HAMMER
HYDROLOGY...HAMMER
Hazardous weather outlook, May 25, 6:04 AM MDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
604 AM MDT SUN MAY 25 2014

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
261215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
604 AM MDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL CONTINUE
THROUGH THE EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH SOME
THUNDERSTORMS OVER THE NORTHERN PANHANDLE AND EAST CENTRAL
WYOMING...WHICH COULD PRODUCE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON MONDAY AND
TUESDAY...WITH A BETTER CHANCE FOR STORMS EXPECTED THURSDAY AND
ON THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FLASH FLOODING OR ANY NOTABLE
RISES IN RIVER OR STREAM LEVELS OVER THE WEEKEND.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ103>106-109>117-261215-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
604 AM MDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON FOR AREAS
ALONG AND WEST OF THE LARAMIE RANGE...WITH WIDESPREAD RAIN
AMOUNTS OVER A HALF INCH POSSIBLE. EMBEDDED...SLOW MOVING
THUNDERSTORMS COULD PRODUCE RAINFALL OVER AN INCH IN
PLACES...ESPECIALLY EAST AND NORTH FACING SLOPES OF THE SNOWY AND
SIERRA MADRE RANGES. LOCALLY HEAVY RAIN COULD PRODUCE FLASH
FLOODING...ESPECIALLY OVER THE MOUNTAINS WHERE RAIN COULD
ACCELERATE MELTING OF THE DEEP SNOW PACK. THOSE WITH RECREATIONAL
INTERESTS OVER THE HOLIDAY WEEKEND ARE ENCOURAGED TO MONITOR THE
LATEST FORECASTS AND ADJUST PLANS ACCORDINGLY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON MONDAY AND
TUESDAY...WITH A BETTER CHANCE FOR STORMS EXPECTED THURSDAY AND
ON THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FLASH FLOODING OR ANY NOTABLE
RISES IN RIVER OR STREAM LEVELS OVER THE WEEKEND.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, May 25, 1:29 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
129 PM MDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     HAIL             TORRINGTON              42.07N 104.18W
05/25/2014  E0.50 INCH       GOSHEN             WY   TRAINED SPOTTER

0128 PM     HAIL             TORRINGTON              42.07N 104.18W
05/25/2014  E0.88 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, May 25, 1:30 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
130 PM MDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     FLASH FLOOD      TORRINGTON              42.07N 104.18W
05/25/2014                   GOSHEN             WY   PUBLIC

            STREETS ARE STARTING TO FLOOD.

&&

BCHAPMAN
Special weather statement, May 25, 1:32 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
132 PM MDT SUN MAY 25 2014

NEZ096-WYZ108-252015-
GOSHEN COUNTY WY-SOUTH SIOUX NE-
132 PM MDT SUN MAY 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX AND EASTERN
GOSHEN COUNTIES UNTIL 215 PM MDT...

AT 126 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TORRINGTON.  THIS STORM WAS NEARLY
STATIONARY.

HAIL UP TO THE SIZE OF NICKELS...RAINFALL UP TO ONE INCH PER HOUR...
AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

AT 128 PM MDT...NICKEL SIZE HAIL WAS REPORTED IN TORRINGTON.

REMEMBER...A FLASH FLOOD WARNING IS IN EFFECT FOR CENTRAL GOSHEN
COUNTY UNTIL 700 PM MDT...INCLUDING TORRINGTON.

THIS STORM WILL BE NEAR...
RURAL EASTERN GOSHEN COUNTY THROUGH 215 PM MDT

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4208 10430 4230 10419 4224 10400 4203 10417
TIME...MOT...LOC 1930Z 124DEG 2KT 4207 10419

RUBIN
Special weather statement, May 25, 2:01 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
201 PM MDT SUN MAY 25 2014

NEZ003-021-252045-
BOX BUTTE NE-MORRILL NE-
201 PM MDT SUN MAY 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORRILL AND
SOUTHEASTERN BOX BUTTE COUNTIES UNTIL 245 PM MDT...

AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALLIANCE AIRPORT...OR 7 MILES SOUTHEAST OF
ALLIANCE...MOVING NORTH AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL PRODUCE RAINFALL AMOUNTS UP TO ONE INCH PER HOUR.

THIS STORM WILL BE NEAR...
ALLIANCE AIRPORT AROUND 205 PM MDT.
ALLIANCE AROUND 215 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4196 10272 4194 10294 4223 10301 4226 10275
      4225 10274 4223 10273 4210 10274 4210 10269
TIME...MOT...LOC 2000Z 188DEG 16KT 4202 10280

RUBIN
Local storm report, May 25, 2:04 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
204 PM MDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     FLASH FLOOD      3 N TORRINGTON          42.11N 104.18W
05/25/2014                   GOSHEN             WY   EMERGENCY MNGR

            HWY 85 HAS WATER OVER THE ROAD. REPORTS OF MANY STREETS
            IN TORRINGTON FLOODED AND WATER IN YARDS.

&&

BCHAPMAN
Local storm report, May 25, 2:17 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
217 PM MDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     FLASH FLOOD      12 N TORRINGTON         42.24N 104.18W
05/25/2014                   GOSHEN             WY   EMERGENCY MNGR

            RAINNING HARD ENOUGH TO WASH BOULDERS ON TO VAN TASSELL
            ROAD AT THE GAP.

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:38 AM MDTRiver Flood WarningCYSCarbon6 days
May 25, 10:38 AM MDTRiver Flood WarningCYSCarbon6 days
May 25, 11:29 AM MDTRiver Flood WarningCYSCarbon8 days
May 25, 1:13 PM MDTFlash Flood WarningCYSGoshen6 hr
May 25, 1:32 PM MDTSpecial Weather StatementCYSGoshen43 min
May 25, 1:46 PM MDTFlash Flood WarningCYSAlbany6 hr
May 25, 3:19 PM MDTSpecial Weather StatementCYSPlatte26 min
May 25, 3:24 PM MDTFlash Flood WarningCYSAlbany, Carbon6 hr
May 25, 3:45 PM MDTSpecial Weather StatementCYSPlatte30 min
May 25, 4:05 PM MDTSpecial Weather StatementCYSPlatte25 min
May 25, 4:16 PM MDTSpecial Weather StatementCYSPlatte29 min
May 25, 1:41 PM MDTFlash Flood WarningCYSMorrill6 hr
May 25, 2:01 PM MDTSpecial Weather StatementCYSBox Butte44 min
May 25, 2:23 PM MDTSevere Thunderstorm WarningCYSDawes67 min
May 25, 3:26 PM MDTSpecial Weather StatementCYSSioux34 min
May 25, 5:14 PM MDTSpecial Weather StatementCYSDawes46 min
May 25, 5:57 PM MDTAreal Flood AdvisoryCYSDawes3 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.